SNEEZING OR COUGHING AFTER USING INHALER

Having just read the question about sometimes not knowing if your Spiriva had worked properly has prompted me to ask this question - what do you do if you sneeze or cough just after using your inhaler? If it was, say, Ventolin, it wouldn't matter, you could just have another puff, but for the inhalers that are limited to once or twice a day, i.e. Spiriva, Symbicort, etc., what do you do? Risk another puff in case you you MAY have sneezed/ coughed most of it out? I personally dither a bit and then tend to take it again, only not breathing in so hard just in case!!

9 Replies

oldestnewest
  • I'll be interested in the answers to this question.

  • Sometimes Spiriva makes me cough, not all the time, but occasionally seems to have a bad reaction on my throat. I repeat the process and if I cough again, then I have a third puff. Always have a drink of water after all inhalers. Strangely enough this never happens with any of the other inhalers, ventolin, serevent, seretime type.

  • I would imagen that the sneeze or cough,would not be a problem.However some may disagree,but I would imagen it has already travelled to your lungs! xx

  • ps. I always clean my teeth,after using an inhaler!

  • No problems with my inhaler but I do sneeze when I have had a coughing fit.

    polly xx

  • Hello everyone,

    I've just had a chat with our nurse Muriel who says you shouldn't repeat your inhaler if you cough or sneeze, in case you overdose. Please give her a ring if you're concerned or confused. 03000 030 555.

    Biddy.

  • Hello everyone this Muriel having problems signing in so I have signed in as Mark !

    Just to clarify: according to the manufactors of Spiriva, you can take up to three inhalations via the handihaler of the same capsule , the problem of overdosing occurs if you put a new capsule into your handihaler more than once a day.

    Thanks

    Muriel

  • Thanks, Muriel and Biddy, for the clarification. Libby

  • I often cough after taking my sereitide especially if I leave it to long after geting out of bed. I never repeat the dose have thought about it tho,

You may also like...